Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Hypertension
Question: Poor circulation in ankle/calf
|RobertG19 - Tue Nov 03, 2009 8:08 pm||
I am a 28 yr old male and am currently taking atenolol for high blood pressure. Doctors said I have acute benign familial hematuria. My question is my ankle area and calf feels like it is not getting enough circulation. Also i have a vein on the back of my ankle that that I can see that goes vertical from the bottom of my ankle to my calf. Don't know if it has anything to do with my high blood pressure or not. Been going on for about a couple weeks. There is no pain, but it just doesn't feel normal and my other ankle is fine. Have not injured it in any way.
|John Kenyon, CNA - Sat Nov 14, 2009 12:03 am||
Hello -- The ankle/calf problem should not in any way be related to the benign familial hematuria ("thin membrane disease" otherwise known). This sounds actually fairly normal, although there could be some sort of poor venous return causing his distended vein you've noticed. Of course it's also possible a sensation in the area only caused you to pay attention and notice this vein, which may have been there all along. If there is pain or swelling in the area it needs to be evaluated by a doctor, but otherwise I suspect it is just a muscle tightness, possible slight soft-tissue injury not noticed when it occurred. Again, any swelling, pain or discoloration means it should me medically evaluated. It has no relation to thin membrane disease nor should it have anything to do with high blood pressure.
I hope this is helpful to you. Good luck to you and please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.